MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON SYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON SYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5550-G-339
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377); Swelling/ Edema (4577)
Date of Event 01/18/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding wear and osteolysis involving a triathlon patella was reported.The event was confirmed via clinician review.Method & results: device evaluation and results: could not be performed as the subject device was not returned.Medical records received and evaluation: a review of the provided medical records by a clinical consultant indicated: patient underwent primary right total knee arthroplasty in 2009 that failed in 2011, with lysis of adhesions and poly exchange.That revision surgery failed again due to loosening and the patient had another revision in 2013.That surgery also failed due to loosening.I can confirm that the events occurred since i was able to review the operation reports, office notes and i reviewed pre op and post op x-rays.Regarding the possible root cause of this event, i cannot determine this for certain.I don¿t see any abnormality with the implants.Loosening is a well-known complication.Operative technique, soft tissue balancing and cementing technique are key in the longevity of a total knee replacement.Failures in revision and re-revision surgery can also be attributed to surgical technique and prosthetic selection (augments, gap balancing, restoration of joint line, etc.Device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.Complaint history review: there has been no other event for the lot referenced.Conclusions: it was reported that the patella had a scratch on it.The event was confirmed via clinician review.The exact cause of the event could not be determined.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
It was reported that; after revision surgery, patient states that he continues to experience pain and swelling on left knee.Patient has had bone scans and is currently following up with surgeon as he states his knee feels loose.*update on 16-aug-2021: this pi is for the second revision on (b)(6) 2013.Per medical review, "the patient underwent a second revision on (b)(6) 2013 with a diagnosis of a painful unstable left total knee arthroplasty.At surgery they found that the femoral component was slightly elevated anteriorly and may have resulted in narrowing the patellofemoral space.They removed the femoral component there was some bone loss laterally and anteriorly and posteriorly, they found on the medial side the posterior condyle had not been fully resected and they downsized to a size 4.The tibial component was also loose.The patella had a scratch on it and they removed it.They then cemented a triathlon size 4 universal base plate and cemented a triathlon x3 symmetrical 9 mm thick patella.They used a size 4 ¿ 16mm total stabilized poly insert.".

Brand Name
TRIATHLON SYMMETRIC X3 PATELLA
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key12444876
Report Number0002249697-2021-01527
Device Sequence Number5003277
Product Code MBH
UDI-Device Identifier07613327014754
UDI-Public07613327014754
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2013
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/09/2014
Device Model Number5550-G-339
Device Catalogue Number5550-G-339
Device Lot Number969V
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2021
Initial Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age54 YR
Patient Weight100